Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



There is no Bogomolov type restriction theorem for strong semistability in positive characteristic

Author: Holger Brenner
Journal: Proc. Amer. Math. Soc. 133 (2005), 1941-1947
MSC (2000): Primary 14J60, 14H60, 13A35
Published electronically: January 31, 2005
MathSciNet review: 2137859
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give an example of a strongly semistable vector bundle of rank two on the projective plane such that there exist smooth curves of arbitrary high degree with the property that the restriction of the bundle to the curve is not strongly semistable anymore. This shows that a Bogomolov type restriction theorem does not hold for strong semistability in positive characteristic.

References [Enhancements On Off] (What's this?)

  • 1. F. A. Bogomolov.
    Stability of vector bundles on surfaces and curves.
    In Einstein metrics and Yang-Mills connections. Proceedings of the 27th Taniguchi international symposium 1990, volume 145 of Lect. Notes Pure Appl. Math., pages 35-49, Dekker, New York, 1993. MR 1215277 (94i:14021)
  • 2. H. Brenner.
    Computing the tight closure in dimension two.
    To appear in Mathematics of Computation, 2005.
  • 3. H. Brenner.
    Slopes of vector bundles and applications to tight closure problems.
    Trans. Amer. Math. Soc., 356(1):371-392, 2004. MR 2020037
  • 4. C. Deninger and A. Werner.
    Vector bundles and $p$-adic representations I.
    Preprint, ArXiv, 2003.
  • 5. H. Flenner.
    Restrictions of semistable bundles on projective varieties.
    Comment. Math. Helv., 59:635-650, 1984. MR 0780080 (86m:14014)
  • 6. M. Hochster.
    Tight closure in equal characteristic, big Cohen-Macaulay algebras, and solid closure.
    Contemp. Math., 159:173-196, 1994. MR 1266183 (95a:13012)
  • 7. C. Huneke.
    Tight Closure and Its Applications.
    AMS, 1996. MR 1377268 (96m:13001)
  • 8. C. Huneke.
    Tight closure, parameter ideals, and geometry.
    In Six Lectures on Commutative Algebra. Birkhäuser, 1998.MR 1648666 (99j:13001)
  • 9. D. Huybrechts and M. Lehn.
    The Geometry of Moduli Spaces of Sheaves.
    Viehweg, 1997. MR 1450870 (98g:14012)
  • 10. H. Lange and U. Stuhler.
    Vektorbündel auf Kurven und Darstellungen der algebraischen Fundamentalgruppe.
    Math. Zeitschrift, 156:73-83, 1977. MR 0472827 (57:12517)
  • 11. A. Langer.
    Semistable sheaves in positive characteristic.
    Ann. Math., 159:251-276, 2004. MR 2051393
  • 12. V. B. Mehta and A. Ramanathan.
    Semistable sheaves on projective varieties and the restrictions to curves.
    Math. Ann., 258:213-226, 1982. MR 0649194 (83f:14013)
  • 13. Y. Miyaoka.
    The Chern class and Kodaira dimension of a minimal variety.
    In Algebraic Geometry, Sendai 1985, volume 10 of Adv. Stud. Pure Math., pages 449-476, 1987. MR 0946247 (89k:14022)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14J60, 14H60, 13A35

Retrieve articles in all journals with MSC (2000): 14J60, 14H60, 13A35

Additional Information

Holger Brenner
Affiliation: Department of Pure Mathematics, University of Sheffield, Hicks Building, Hounsfield Road, Sheffield S3 7RH, United Kingdom

Received by editor(s): February 10, 2004
Received by editor(s) in revised form: March 20, 2004
Published electronically: January 31, 2005
Communicated by: Michael Stillman
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society